Alert archive / Michigan / Wind Advisories in 2008
Wind Advisory 9, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Dec 14, 2008, 4:01 PM EST for 23 counties in Michigan. It took effect at Dec 15, 2008, 12:00 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2008, 4:01 PM EST (21:01 UTC)
- In effect from
- Dec 15, 2008, 12:00 AM EST
- Expired
- Dec 15, 2008, 2:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRR 142101 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 401 PM EST SUN DEC 14 2008 ...BECOMING WINDY AND COLDER LATE TONIGHT... .A STRONG COLD FRONT APPROACHING THE MISSISSIPPI RIVER LATE THIS AFTERNOON WILL MOVE ACROSS LOWER MICHIGAN DURING THE OVERNIGHT HOURS TONIGHT. WINDS WILL GRADUALLY INCREASE THIS EVENING OUT OF THE SOUTH...AND WILL THEN BECOME VERY WINDY OVERNIGHT ALONG AND BEHIND THE FRONT FROM THE WEST. MUCH COLDER AIR WILL MOVE IN WITH THE STRONG WEST WINDS. MIZ037>040-043>046-050>052-056>059-064>067-071>074-150515- /O.NEW.KGRR.WI.Y.0009.081215T0500Z-081215T1900Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 401 PM EST SUN DEC 14 2008 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM EST MONDAY. SOUTH WINDS THIS EVENING WILL BECOME WEST AFTER MIDNIGHT AND INCREASE TO 20 TO 30 MPH. WIND GUSTS OF 45 MPH ARE EXPECTED TO DEVELOP. WINDS WILL THEN SLOWLY DIMINISH DURING THE DAY ON MONDAY. THE GUSTY WEST WINDS WILL BRING MUCH COLDER TEMPERATURES ACROSS THE AREA OVERNIGHT TONIGHT IN A SHORT PERIOD OF TIME. TEMPERATURES ARE EXPECTED TO FALL FROM THE 40S DURING THE EARLY OVERNIGHT HOURS...TO THE 20S TOWARD THE MORNING COMMUTE MONDAY MORNING. THIS WILL FREEZE UP WET ROADS AND SURFACES AND PRODUCE SLIPPERY SURFACES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NJJ
4 follow-up statements
000 WWUS73 KGRR 150306 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1006 PM EST SUN DEC 14 2008 ...BECOMING WINDY AND COLDER LATE TONIGHT... .A STRONG COLD FRONT APPROACHING LAKE MICHIGAN LATE THISE EVENING WILL MOVE ACROSS LOWER MICHIGAN DURING THE OVERNIGHT HOURS TONIGHT. WINDS WILL GRADUALLY INCREASE THIS EVENING OUT OF THE SOUTH...AND WILL THEN BECOME VERY WINDY OVERNIGHT ALONG AND BEHIND THE FRONT FROM THE WEST. MUCH COLDER AIR WILL MOVE IN WITH THE STRONG WEST WINDS. MIZ037>040-043>046-050>052-056>059-064>067-071>074-151115- /O.CON.KGRR.WI.Y.0009.081215T0500Z-081215T1900Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 1006 PM EST SUN DEC 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST MONDAY... SOUTH WINDS THIS EVENING WILL BECOME WEST AFTER MIDNIGHT AND INCREASE TO 20 TO 30 MPH. WIND GUSTS OF 45 MPH ARE EXPECTED TO DEVELOP. WINDS WILL THEN SLOWLY DIMINISH DURING THE DAY ON MONDAY. THE GUSTY WEST WINDS WILL BRING MUCH COLDER TEMPERATURES ACROSS THE AREA OVERNIGHT TONIGHT IN A SHORT PERIOD OF TIME. TEMPERATURES ARE EXPECTED TO FALL FROM THE 40S DURING THE EARLY OVERNIGHT HOURS...TO THE 20S TOWARD THE MORNING COMMUTE MONDAY MORNING. THIS WILL FREEZE UP WET ROADS AND SURFACES AND PRODUCE SLIPPERY SURFACES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGRR 150748 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 248 AM EST MON DEC 15 2008 ...WINDY... .A STRONG COLD FRONT HAS CROSSED LAKE MICHIGAN. WEST TO NORTHWEST WINDS WILL DEVELOP AND INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS MORNING BEFORE SUBSIDING THIS AFTERNOON. MIZ037>040-043>046-050>052-056>059-064>067-071>074-151600- /O.CON.KGRR.WI.Y.0009.000000T0000Z-081215T1900Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 248 AM EST MON DEC 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... WEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS MORNING WITH GUSTS TO 45 MPH BEFORE SUBSIDING THIS AFTERNOON. THE GUSTY WINDS WILL BRING MUCH COLDER TEMPERATURES TO SOUTHWEST LOWER MICHIGAN TODAY RESULTING IN A FREEZING OF THE WATER THAT IS LEFTOVER FROM MELTING SNOW AND RECENT RAIN. THE WEST WINDS WILL MEAN A CROSS WIND ON NORTH SOUTH ROADS SUCH AS US-31...US-131...AND US-127. DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE CAUTIOUS IF USING NORTH SOUTH ROADS TODAY. $$
000 WWUS73 KGRR 151607 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1107 AM EST MON DEC 15 2008 ...WINDY... .STRONG LOW PRESSURE NORTHEAST OF LAKE SUPERIOR WILL PRODUCE WEST WINDS TO 45 MPH TODAY. THE WINDS WILL GRADUALLY DIMINISH THIS AFTERNOON AND ESPECIALLY TONIGHT. MIZ037>040-043>046-050>052-056>059-064>067-071>074-151900- /O.CON.KGRR.WI.Y.0009.000000T0000Z-081215T1900Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 1107 AM EST MON DEC 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... WEST WINDS WILL GUST UP TO 45 MPH THROUGH EARLY AFTERNOON BEFORE GRADUALLY DIMINISHING. WIND CHILL TEMPERATURES WILL BE BETWEEN ZERO AND 10 BELOW THROUGH THE AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO... SNOW SHOWERS AND BLOWING SNOW WILL CREATE POOR VISIBILITIES. USE EXTRA CAUTION. $$ MEADE
000 WWUS73 KGRR 151915 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 215 PM EST MON DEC 15 2008 ...WINDS DIMINISHING... .LOW PRESSURE WILL CONTINUE TO PULL AWAY FROM THE REGION THIS AFTERNOON AND WINDS WILL GRADUALLY DIMINISH. MIZ037>040-043>046-050>052-056>059-064>067-071>074-152015- /O.EXP.KGRR.WI.Y.0009.000000T0000Z-081215T1900Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 215 PM EST MON DEC 15 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WEST WINDS WILL GRADUALLY DIMINISH THROUGH THE AFTERNOON. $$ MEADE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Dec 14, 12:00 PM EST, 4 hours 1 minute earlier.
Area forecast discussion, Dec 14, 12:00 PM EST, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1200 PM EST SUN DEC 14 2008 LATEST UPDATE...AVIATION... .SYNOPSIS...(355 AM EST SUN DEC 14 2008) LOW PRESSURE WILL MOVE FROM THE PLAINS TO THE UPPER MID WEST TODAY. THIS SYSTEM WILL DRAG IN SOUTHERLY FLOW AND WARMER TEMPERATURES INTO SOUTHWEST MICHIGAN. ACCOMPANYING THE WARMER AIR WILL BE AREAS OF RAIN AND FOG. BY LATE TONIGHT A POWERFUL COLD FRONT WILL PLOW ACROSS THE REGION BRINGING STRONG WINDS AND MUCH COLDER AIR. RAIN WILL CHANGE TO SNOW...HOWEVER NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED. THE RAPID TEMPERATURE DROP EARLY MONDAY MORNING MAY CREATE ICY CONDITIONS FOR THE MONDAY MORNING COMMUTE AS ANY STANDING WATER FREEZES UP ON ROADWAYS. THERE WILL BE ANOTHER STORM TO WATCH BY TUESDAY INTO TUESDAY NIGHT AS LOW PRESSURE MOVES OUT OF THE GULF COAST STATES AND HEADS FOR THE GREAT LAKES. ANOTHER ROUND OF ACCUMULATING SNOW LOOKS LIKELY. && .SHORT TERM...(355 AM EST SUN DEC 14 2008) (TODAY THROUGH TUESDAY) MUCH OF THE PCPN HAS OR WILL CHANGE OVER TO RAIN BY 12Z. THERE COULD BE A MIX IN THE FAR NE COUNTIES EARLY...BUT TEMPS WILL CLIMB TO ABOVE FREEZING BY MID MORNING THERE...CHANGING ANY MIX TO ALL RAIN. THIS MIX SHOULD BE ON THE LIGHT SIDE...SO WILL CANCEL THE ADVISORY OVER THE NORTHERN CWA. GIVEN THE WEAKENING RADAR TRENDS AND THE SATELLITE SHOWING WE ARE QUICKLY LOSING THE HIGHER CLOUD TOPS...WE WILL SEE A BIT OF A LULL IN THE PCPN ACROSS MUCH OF THE AREA THIS MORNING AND INTO THIS AFTERNOON. THE RAIN SHOULD RETURN FROM WEST TO EAST LATE THIS AFTERNOON AND TOWARD EVENING AS THE FORCING INCREASES AHEAD OF THE APPROACHING COLD FRONT. TEMPS SHOULD MAKE IT INTO THE 40S CWA-WIDE DUE TO STRONG SOUTHERLY WINDS OVERCOMING ANY SHALLOW COLD AIR. A POWERFUL COLD FRONT WILL CROSS THE CWA BETWEEN 06Z AND 12Z TONIGHT. STEADY RAINS ARE EXPECTED ALONG AND AHEAD OF THE FRONTAL PASSAGE. WE WILL SEE A RAPID DROP IN TEMPS BEHIND THE FRONT WHICH WILL NOT ONLY CHANGE THE RAIN TO SNOW...BUT WILL ALSO CAUSE ANY STANDING WATER OR WET ROADWAYS TO FREEZE. THIS COULD BE A ISSUE FOR THE MONDAY MORNING COMMUTE AS THE COLD SURGE WILL COINCIDE WITH THE MORNING RUSH. THE SNOW SHOULD NOT AMOUNT TO MUCH AS THE MOISTURE DEPTH QUICKLY BECOMES SHALLOW BEHIND THE FRONT. WE MAY ALSO NEED TO CONSIDER A WIND ADVISORY LATE TONIGHT/EARLY MONDAY WITH THE SURGE OF CAA. ALL IN ALL...IT DOES NOT LOOK TOO PLEASANT FIRST THING MONDAY MORNING. TEMPS WILL CONTINUE TO FALL ALL DAY MONDAY. SOME WEAK LAKE EFFECT SNOW SHOWERS SHOULD DEVELOP...HOWEVER WITH THE LOW INVERSION HEIGHTS ANY ACCUMS WILL BE MINIMAL. BITTER COLD AIR AND WINDS WILL DRIVE WIND CHILL READINGS INTO THE SINGLE DIGITS BY AFTERNOON. WINDS WILL SLOWLY DROP OFF MONDAY NIGHT WITH THE LIGHT SNOW SHOWERS CONTINUING ALONG THE LAKE SHORE. THERE IS FAIRLY GOOD AGREEMENT IN THE MODELS INTO TUESDAY...SHOWING LOW PRESSURE DEVELOPING TO OUR SW ALONG A BAROCLINIC ZONE...AND HEADING FOR THE CENTRAL GREAT LAKES BY TUESDAY NIGHT. WILL HAVE A DRY TUESDAY MORNING...BUT PCPN CHANCES WILL INCREASE THROUGH THE AFTERNOON. && .LONG TERM...(355 AM EST SUN DEC 14 2008) (TUESDAY NIGHT THROUGH SATURDAY) EXPECT ABOUT A 2 TO 4 INCH SNOW EVENT TUESDAY NIGHT AS DEEP MOISTURE AND MODEST LIFT ARRIVES WITH THE FIRST IN A SERIES OF SYSTEMS MOVING QUICKLY ALONG THE BAROCLINIC ZONE IN CONFLUENT FLOW REGIME. RAISED POPS FOR TUESDAY NIGHT TO LIKELY AS BOTH THE EURO AND GFS ENSEMBLE MEAN CONTINUE TO SHOW A TENTH TO TWO TENTHS OF AN INCH OF QPF ACROSS MUCH IF NOT ALL OF THE FORECAST AREA. AFTER A BRIEF BREAK WITH ONLY SCATTERED LAKE EFFECT SNOW SHOWERS WEDNESDAY AND WEDNESDAY NIGHT...THE NEXT STORM IS UPON US BY THURSDAY AS SHOWN BY THE LATEST EURO AND GFS WHICH ARE FASTER THAN PREVIOUS RUNS IN BRINGING IN QPF...WHICH IS BELIEVABLE GIVEN THE STRENGTH OF WAA/ISENTROPIC ASCENT SHOWN AT THAT TIME. THIS LOOKS LIKE ANOTHER SHOT OF MIXED PRECIP SIMILAR TO WHAT WE ARE SEEING NOW...BUT THE ARRIVAL MAY BE COINCIDENT WITH THE THURSDAY MORNING COMMUTE RATHER THAN ON A WEEKEND NIGHT. IF THE CURRENT FORECAST TRACK OF THE LOW VERIFIES...THIS COULD BE AN ICE STORM ACROSS AT LEAST THE NORTHERN HALF OF THE FORECAST AREA. SINCE THURSDAY FORECAST WAS DRY...COORDINATED INTRO OF LOW CHANCE POPS FOR MIXED SNOW AND FREEZING RAIN DURING THE DAY. LEFT GOING FORECAST FOR THURSDAY NIGHT ALONE AS MIX SHOULD BE CHANGING BACK TO SNOW. LAKE EFFECT SNOW SHOWERS TO FOLLOW FOR FRIDAY. MODELS ARE COMING INTO AGREEMENT ON EXTREMELY COLD SHOT OF AIR FOR NEXT WEEKEND WITH 850 MB TEMPS LOWER THAN MINUS 20C ARRIVING FOR SATURDAY. LEFT CURRENT TEMPS ALONE FOR SATURDAY....BUT IF MODEL TRENDS CONTINUE...TEMPS WILL NEED TO BE LOWERED QUITE A BIT. && .MARINE...(355 AM EST SUN DEC 14 2008) SOUTHERLY GALE FORCE WINDS WILL CONTINUE THROUGH TONIGHT WHICH WILL RESULT IN VERY HIGH WAVE HEIGHTS POSING A SIGNIFICANT HAZARD TO ALL MARINERS. THE GALES ARE EXPECTED TO CONTINUE ON MONDAY WITH WINDS VEERING TO THE NORTHWEST EARLY IN THE DAY. WINDS ARE EXPECTED TO REMAIN BRISK INTO MONDAY NIGHT...BUT THEY SHOULD FALL BELOW GALE FORCE. && .AVIATION...(1200 PM EST SUN DEC 14 2008) GUSTY SOUTH WINDS INTO THE 25 TO 30 KT RANGE WILL CONTINUE THIS AFTERNOON WITH A FEW SHOWERS IN THE VICINITY OF ALL TAF SITES. MORE WIDESPREAD RAIN WILL DEVELOP LATE TONIGHT NEAR AND JUST AHEAD OF THE COLD FRONT. WIND GUSTS IN THE 30 TO 35 KT RANGE WILL INHIBIT DENSE FOG FROM FORMING... EXCEPT FOR SHALLOW FOG BLOWING OUT OF SNOW COVERED WOODED AREAS ADJACENT TO RUNWAYS. TEMPS WILL DROP SHARPLY AFTER FROPA DURING THE EARLY MORNING HOURS MONDAY WHICH COULD LEAD TO ICING OF UNTREATED SURFACES. && .HYDROLOGY...(355 AM EST SUN DEC 14 2008) UP TO A HALF INCH OF RAIN COULD OCCUR JUST AHEAD OF THE COLD FRONT ON SUNDAY NIGHT. THIS COMBINED WITH SNOW MELT MAY RESULT IN SOME PONDING/STANDING WATER IN POOR DRAINAGE AREAS. BEHIND THE FRONT MUCH COLDER AIR ARRIVES AND RUNOFF WILL ABRUPTLY FREEZE/LOCK UP MONDAY MORNING. THEREFORE NOT EXPECTING SIGNIFICANT HYDRO ISSUES. && .GRR WATCHES/WARNINGS/ADVISORIES... LM...GALE WARNING IN EFFECT THROUGH MONDAY FOR OUR ENTIRE NEARSHORE. MI...NONE. && SYNOPSIS: JK SHORT TERM: JK LONG TERM: OSTUNO MARINE: JK AVIATION: LAURENS HYDROLOGY: JK
Hazardous weather outlook, Dec 14, 8:52 AM EST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 852 AM EST SUN DEC 14 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-151115- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 852 AM EST SUN DEC 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF RAIN SHOWERS AND MELTING SNOW MAY RESULT IN SOME FLOODING OF LOW LYING AND POOR DRAINAGE AREAS TODAY. STANDING WATER COULD BE DEEP ENOUGH TO STALL CARS ESPECIALLY WHERE SNOW IS BLOCKING STORM DRAINS. AREAS MOST AT RISK FOR FLOODING ARE WHERE A DEEPER SNOWPACK EXISTS WHICH IS GENERALLY NORTH OF INTERSTATE 96 AND WEST OF HIGHWAY 131. WINDS MAY GUST OVER 40 MPH TONIGHT CAUSING SCATTERED POWER OUTAGES. SOME SNOW IS EXPECTED LATE TONIGHT AS A STRONG COLD FRONT MOVES THROUGH. THE COLDER AIR MAY CAUSE STANDING WATER TO FREEZE IN PLACE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ROADS MAY BE ICY FOR THE MONDAY MORNING COMMUTE AS TEMPERATURES FALL WELL BELOW FREEZING. FROM 2 TO 4 INCHES OF SNOW IS POSSIBLE TUESDAY NIGHT AS A STORM ROLLS THROUGH. ANOTHER STORM MAY BRING SNOW AND MIXED PRECIPITATION ON THURSDAY INTO FRIDAY...WITH ICING FROM FREEZING RAIN POSSIBLE DURING THE MORNING COMMUTE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-151115- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 852 AM EST SUN DEC 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT GALE CONDITIONS ARE EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GALE CONDITIONS ARE EXPECTED INTO MONDAY AFTERNOON WITH WAVES HIGHER THAN 4 FEET PERSISTING THROUGH MONDAY NIGHT. MEADE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 8:43 PM EST | Winter Weather Advisory | GRR | Clare, Clinton, Gratiot, Ionia, Isabella, Kent and 7 more | 7 hr |
Nearby
Wind Advisories in Michigan, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.